MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st(device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard/davol composix e/x (device #1).Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x (device #1) and an unspecified bard/davol ventrio st (device #2) on (b)(6) 2009 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x (device#1) and ventrio st (device #2).The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x(device #1) and an unspecified bard/davol ventrio st(device #2) on (b)(6) 2009 and/or (b)(6) 2012.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x(device#1) and ventrio st(device #2).The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2009 ¿ patient was diagnosed with midline ventral hernia thereby underwent open repair with the implant of composix e/x mesh (device 1).Per op notes, ¿a composix e/x mesh (device 1) was placed into preperitoneal space just below fascial level and sewed to rectus muscle using sutures.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the removal of mesh (device 1).Per op notes, ¿two pieces of mesh (device 1) were dissected out which was all wadded up.The defect was noted, and a large sheet of synthetic mesh was placed underneath and circumferentially tacked using sutures.¿ (b)(6) 2012 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventrio st mesh (device 2).Per op notes, ¿the synthetic mesh was pulled out from abdominal was bulged up.A sheet of ventrio st mesh (device 2) was placed underneath the abdominal wall and tacked.¿ (b)(6) 2015 ¿ patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with the implant of unknown mesh.Per op notes, ¿multiple scar tissue was noted.Adhesions were taken down.A small defect was found superior to the mesh.The one edge of mesh (device 2) was rolled around slightly.A mesh was placed to cover area and tacked.¿ (note: there is no product identifier provided for the mesh implanted during this procedure.Hence, it will be considered as unknown).
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st(device #2)may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device #2).An additional supplemental emdr was submitted to represent the bard/davol composix e/x (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8546959
Report Number1213643-2019-03354
Device Sequence Number1730556
Product Code FTL
UDI-Device Identifier00801741031564
UDI-Public(01)00801741031564(17)130928(10)HUVI0858
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2013
Device Catalogue Number5950070
Device Lot NumberHUVI0858
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age68 YR
Patient SexMale